Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 32, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 30, 2014, 11:31 PM CDT for Polk County, Iowa. It took effect at Jun 30, 2014, 11:43 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 11:31 PM CDT (04:31 UTC)
- In effect from
- Jun 30, 2014, 11:43 PM CDT
- Expired
- Jul 2, 2014, 12:13 AM CDT
- In force
- 25 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fourmile Creek at Des Moines Easton Blvd (DFMI4). The gauge peaked at 12.65 ft at Jul 1, 2014, 2:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05485640, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
876
WGUS43 KDMX 010431
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1131 PM CDT MON JUN 30 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
FOURMILE CREEK...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-020431-
/O.NEW.KDMX.FL.W.0032.140701T0443Z-140702T0513Z/
/DFMI4.1.ER.140701T0443Z.140701T0500Z.140701T0513Z.NO/
1131 PM CDT MON JUN 30 2014
...FLOOD WARNING IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE FOURMILE CREEK AT DES MOINES EASTON BLVD...OR FROM BELOW
INTERSTATE 80...TO THE DES MOINES RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 10:30 PM MONDAY THE STAGE WAS 12.2 FEET...OR 0.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING
TO 12.6 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT
TONIGHT. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 12.6 FEET...WATER REACHES DRIVEWAYS OF MOBILE HOME
PARK ON HUBBELL AVENUE.
&&
LAT...LON 4161 9357 4166 9356 4166 9352 4156 9350
4156 9354 4161 9357
$$2 follow-up statements
953
WGUS83 KDMX 010854
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE JUL 1 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...FOURMILE CREEK...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-020854-
/O.EXT.KDMX.FL.W.0032.000000T0000Z-140702T1009Z/
/DFMI4.1.ER.140701T0448Z.140701T0900Z.140701T1009Z.NO/
354 AM CDT TUE JUL 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE FOURMILE CREEK AT DES MOINES EASTON BLVD...OR FROM BELOW
INTERSTATE 80...TO THE DES MOINES RIVER.
* UNTIL THIS MORNING.
* AT 3:30 AM TUESDAY THE STAGE WAS 12.9 FEET...OR 0.4 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.0 FEET...OR 0.5 FEET ABOVE FLOOD STAGE...
EARLY THIS MORNING. GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 12.9 FEET...WATER REACHES THE GROUNDS OF THE MOBILE
HOME PARK ON HUBBELL AVENUE.
&&
LAT...LON 4161 9357 4166 9356 4166 9352 4156 9350
4156 9354 4161 9357
$$101
WGUS83 KDMX 011435
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
935 AM CDT TUE JUL 1 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...FOURMILE CREEK...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-011505-
/O.CAN.KDMX.FL.W.0032.000000T0000Z-140702T1009Z/
/DFMI4.1.ER.140701T0448Z.140701T0830Z.140701T1135Z.NO/
935 AM CDT TUE JUL 1 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE FOURMILE CREEK AT DES MOINES EASTON BLVD...OR FROM BELOW
INTERSTATE 80...TO THE DES MOINES RIVER.
* AT 8:30 AM TUESDAY THE STAGE WAS 11.8 FEET...OR 0.7 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 6.5 FEET WEDNESDAY MORNING.
&&
LAT...LON 4161 9357 4166 9356 4166 9352 4156 9350
4156 9354 4161 9357
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:27 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 6:27 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 627 PM CDT MON JUN 30 2014 .SHORT TERM /TONIGHT/... ISSUED AT 349 PM CDT MON JUN 30 2014 FRONTAL BOUNDARY HAS STALLED OR SLOWED ACROSS CENTRAL IOWA AND THERE IS STILL DECENT WARM ADVECTION GOING ON ABOVE THE BOUNDARY. THIS COUPLED WITH STRONG SHEAR AND INSTABILITY WILL LEAD TO THE CONTINUATION OF SOME THUNDERSTORMS ACROSS CENTRAL IOWA POSSIBLY INTO THE EARLY EVENING. DURING THE EVENING THOUGH THE FRONT WILL ADVANCE ACROSS THE STATE AND WE WILL FINALLY SEE COOLER TEMPS AND LESS HUMIDITY AND THE SEVERE AND HEAVY RAINFALL THREATS WOULD BE GONE. THE MAIN AREA OF CONCERN AFTER 00Z WOULD BE FAR SOUTHEAST AND EASTERN IOWA. I DOD NOT GET CUTE WITH TEMPS BUT THE STORMS HAVE RALLY KNOCKED TEMPS DOWN AND UNLESS WE SEE SOME SUN FOR A COUPLE HOURS WE WILL LIKELY NOT RECOVER MUCH SO EVENING TEMPS WERE MUCH LOWER THAN GUIDANCE BUT SHOULD LEVEL OUT OVERNIGHT AND LOWS WERE KEPT ONLY A COUPLE DEGREES LOWER THAN GUIDANCE. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 349 PM CDT MON JUN 30 2014 A SECONDARY COLD FRONT WILL SINK ACROSS CENTRAL IOWA ON TUESDAY AND THERE WILL BE SOME WEAK INSTABILITY AND FORCING WITH THIS FRONT. THIS WILL BE ENOUGH FOR SCATTERED SHOWERS TO OCCUR THROUGH THE DAY ALONG WITH SOME ISOLATED THUNDERSTORMS. NOTHING LIKE WHAT WE HAVE BEEN SEEING BUT IT WILL STILL BE WET TOMORROW. WE FINALLY DRY OUT WEDNESDAY THROUGH THURSDAY AS COOL HIGH PRESSURE BUILDS INTO THE AREA. HIGHS WILL BE BORDERLINE COLD FOR EARLY JULY WITH READINGS IN THE UPPER 60S TO LOW 70S WEDNESDAY GRADUALLY CLIMBING BACK INTO THE LOW TO MID 70S THROUGH THE REST OF THE WEEK. WARM ADVECTION RETURNS FOR THE WEEKEND AND THE MODELS HINT AT SEVERAL SHORTWAVES RIDING THROUGH THE RIDGE BRINGING RETURN CHANCES FOR THUNDERSTORMS. THANKFULLY HEAVY RAINFALL DOES NOT APPEAR TO BE A MAJOR THREAT AT THIS POINT BUT WE ARE AT THE POINT WHERE ANY RAINFALL IN THE RIGHT AREAS COULD PRODUCE FLOODING. WE WILL CONTINUE TO MONITOR THIS AS WELL. MODEL DIFFERENCES PRECLUDE A DECISION ON ANY SEVERE THREATS AT THIS POINT BUT THERE WILL BE STRONG FORCING WITH THE STRONGER SHORTWAVES AND THAT MAY BE ENOUGH FOR STRONGER STORMS. WE WILL CONTINUE TO MONITOR THAT SITUATION AS WELL. && .AVIATION...01/00Z ISSUED AT 627 PM CDT MON JUN 30 2014 THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH KOTM THROUGH 02Z THEN VFR CONDITIONS AND WEST TO NORTHWEST WINDS ARE FORECAST THIS EVENING. POSSIBLE SOME STRONGER WINDS WITH GUSTS TO 35 KTS MAY ARRIVE LATE EVENING. HAVE NOT GONE THAT STRONG YET IN TAFS BUT WILL MONITOR CONDITIONS UPSTREAM TO SEE IF MIXING CAN MAINTAIN. A RETURN OF MVFR CIGS POSSIBLE BY LATE TUESDAY MORNING OVER THE NORTH WITH SHOWERS DEVELOPING. && .HYDROLOGY... ISSUED AT 400 PM CDT MON JUN 30 2014 THUNDERSTORMS WILL BE WANING THROUGH THIS EVENING SO WHILE SOME THREAT FOR FLOODING STILL EXISTS IT WILL END THIS EVENING WHEN STORMS EXIT THE AREA. I WILL KEEP THE FLASH FLOOD WATCH GOING FOR THE AREA UNTIL ALL THREAT OF STORMS EXITS THE AREA DUE TO THE RECENT HEAVY RAINFALL. MORE SHOWERS ARE EXPECTED TOMORROW BUT HEAVY RAINFALL IS NOT EXPECTED NOR SHOULD IT POSE ADDITIONAL THREATS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FAB LONG TERM...FAB AVIATION...DONAVON HYDROLOGY...FAB
Hazardous weather outlook, Jun 30, 3:48 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT MON JUN 30 2014 IAZ017-023>028-033>039-044>047-050-057>059-062-070>075-081>085- 092>097-012100- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-TAMA-AUDUBON-GUTHRIE-DALLAS-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 348 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS AFTERNOON. SOME STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL WITH DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS LIKELY WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. IAZ005>007-015-016-012100- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 348 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. SOME STORMS COULD PRODUCE NICKEL HAIL AND WIND GUSTS TO 50 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH THE WEEKEND. THE SEVERE POTENTIAL WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. IAZ004-012100- EMMET- 348 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER AND WEST FORK OF THE DES MOINES RIVER BASINS...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. SOME STORMS COULD PRODUCE NICKEL HAIL AND WIND GUSTS TO 50 MPH. HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. IAZ048-049-060-061-086-012100- STORY-MARSHALL-POLK-JASPER-WAPELLO- 348 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. IN ADDITION...FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS ...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS AFTERNOON. SOME STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL WITH DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS LIKELY WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. FAB
In the hours before
Local storm report, Jun 30, 6:15 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
06/30/2014 MARSHALL IA TRAINED SPOTTER
FAST MOVING WATER OF UNKNOWN DEPTH MOVING DOWN AN ENTIRE
CITY STREET
&&
JJOHNSONLocal storm report, Jun 30, 6:21 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN W MANSON 42.53N 94.54W
06/30/2014 E2.80 INCH CALHOUN IA TRAINED SPOTTER
RAINFALL TOTAL FOR TODAY
&&
JJOHNSONSpecial weather statement, Jun 30, 6:29 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 629 PM CDT MON JUN 30 2014 IAZ050-061-062-073>075-083>086-093>097-010100- TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...INDIANOLA...NORWALK...CARLISLE... PELLA...KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA... OTTUMWA...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 629 PM CDT MON JUN 30 2014 ...ANOTHER ROUND OF STRONG THUNDERSTORMS OVER THE SOUTHEAST THIRD OF IOWA... THUNDERSTORMS HAVE INTENSIFIED ONCE AGAIN ALONG AND EAST OF A MOUNT AYR...TO LAKE RED ROCK...TO GRINNELL LINE...WITH MORE SCATTERED STORMS FARTHER TO THE EAST AS WELL. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL AND WIND GUSTS TO 50 MPH INTO THE EARLY EVENING HOURS AS THEY MOVE TO THE EAST NORTHEAST AT NEARLY 50 MPH. SMALL
Local storm report, Jun 30, 6:54 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ADAIR 41.50N 94.64W
06/30/2014 E2.50 INCH ADAIR IA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED AROUND 300 HOMES DAMAGED FROM
LARGE WIND DRIVEN HAIL. NUMEROUS TREES DAMAGED. NUMEROUS
CARS ON I80 HAD THEIR WINDOWS BROKEN
&&
JJOHNSONLocal storm report, Jun 30, 7:33 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST 1 S HUBBARD 42.28N 93.30W
06/30/2014 M81 MPH HARDIN IA MESONET
MEASURED BY HOME WEATHER STATION. TWO LARGE
ASH TREES SNAPPED. PINE TREE SNAPPED. CORN
AND BEAN CROPS FLATTENED.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 9:19 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN ROCKWELL CITY 42.40N 94.63W
06/30/2014 M2.20 INCH CALHOUN IA MESONET
ESTIMATED TO HAVE FALLEN IN 1.5 HOURS BASED
ON RADAR.
0700 AM HEAVY RAIN SAC CITY 42.42N 95.00W
06/30/2014 M2.20 INCH SAC IA CO-OP OBSERVER
ESTIMATED TO HAVE FALLEN MOSTLY BETWEEN 4 AM
AND 7 AM.
0700 AM HEAVY RAIN 1 N ROCKWELL CITY 42.41N 94.63W
06/30/2014 M2.65 INCH CALHOUN IA CO-OP OBSERVER
ESTIMATED TO HAVE FALLEN MOSTLY IN THE LAST
TWO TO THREE HOURS.
1003 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E3.00 INCH CALHOUN IA TRAINED SPOTTER
1005 AM HAIL 5 SW LOHRVILLE 42.21N 94.61W
06/30/2014 E1.00 INCH CALHOUN IA TRAINED SPOTTER
1006 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
1007 AM HAIL ROCKWELL CITY 42.39N 94.64W
06/30/2014 E2.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH210
1010 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E1.75 INCH CALHOUN IA LAW ENFORCEMENT
CALHOUN CO. SHERIFF
1011 AM HAIL ROCKWELL CITY 42.40N 94.63W
06/30/2014 E4.00 INCH CALHOUN IA TRAINED SPOTTER
SPOTTER CH119
1043 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E1.50 INCH WEBSTER IA AMATEUR RADIO
1044 AM HAIL FORT DODGE 42.51N 94.17W
06/30/2014 E1.50 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE118
1045 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 M1.75 INCH WEBSTER IA TRAINED SPOTTER
GOLF BALL HAIL IN FORT DODGE.
1046 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E1.00 INCH WEBSTER IA LAW ENFORCEMENT
CEDAR FALLS STATE PATROL
1048 AM HAIL FORT DODGE 42.51N 94.18W
06/30/2014 E2.50 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE239
1050 AM HAIL 2 S FORT DODGE 42.48N 94.18W
06/30/2014 E2.00 INCH WEBSTER IA BROADCAST MEDIA
WHO-TV REPORTED.
1052 AM HAIL 1 WNW FORT DODGE 42.51N 94.19W
06/30/2014 E2.00 INCH WEBSTER IA TRAINED SPOTTER
SPOTTER WE211
1125 AM TSTM WND DMG DENISON 42.02N 95.35W
06/30/2014 CRAWFORD IA EMERGENCY MNGR
MULTIPLE TREE-LIMBS DOWN AND WINDS ESTIMATED
AT 60 TO 70 MPH.
1136 AM HAIL GRAND JUNCTION 42.03N 94.24W
06/30/2014 E1.00 INCH GREENE IA AMATEUR RADIO
1141 AM HAIL 2 W OGDEN 42.04N 94.07W
06/30/2014 E1.50 INCH BOONE IA EMERGENCY MNGR
1146 AM HAIL 2 NW OGDEN 42.06N 94.05W
06/30/2014 E1.00 INCH BOONE IA TRAINED SPOTTER
BN109 SPOTTER REPORT VIA WEB LSR FORM.
1147 AM HAIL 3 S ODEBOLT 42.27N 95.25W
06/30/2014 M1.75 INCH SAC IA FIRE DEPT/RESCUE
ODEBOLDT FIRE REPORTED GOLF BALL HAIL SOUTH
OF TOWN AND 60 TO 70 MPH WIND GUSTS IN TOWN.
1150 AM TSTM WND GST 5 W GOWRIE 42.27N 94.38W
06/30/2014 E70 MPH WEBSTER IA TRAINED SPOTTER
SPOTTER WE421
1150 AM TSTM WND GST 5 W GOWRIE 42.28N 94.39W
06/30/2014 E60 MPH WEBSTER IA TRAINED SPOTTER
WE421
1152 AM HAIL 1 S BOXHOLM 42.16N 94.11W
06/30/2014 E1.75 INCH BOONE IA EMERGENCY MNGR
1202 PM TSTM WND GST OTTOSEN 42.90N 94.38W
06/30/2014 E50 MPH HUMBOLDT IA TRAINED SPOTTER
1205 PM TSTM WND DMG 5 ESE EXIRA 41.56N 94.78W
06/30/2014 AUDUBON IA PUBLIC
SECOND HAND REPORT OF WIND DAMAGE AT
LITTLEFIELD RECREATION AREA. TIME ESTIMATED
VIA RADAR.
1213 PM HAIL STRATFORD 42.27N 93.93W
06/30/2014 E1.25 INCH HAMILTON IA TRAINED SPOTTER
1214 PM HAIL BOXHOLM 42.17N 94.11W
06/30/2014 E1.75 INCH BOONE IA EMERGENCY MNGR
BOONE EM REPORTS GOLFBALL SIZE HAIL AND
STRONG WINDS IN BOXHOLM. TREE BRANCHES
COMING DOWN.
1230 PM HAIL ADAIR 41.50N 94.64W
06/30/2014 E2.50 INCH ADAIR IA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED AROUND 300 HOMES
DAMAGED FROM LARGE WIND DRIVEN HAIL.
NUMEROUS TREES DAMAGED. NUMEROUS CARS ON I80
HAD THEIR WINDOWS BROKEN
1231 PM HAIL ADAIR 41.50N 94.64W
06/30/2014 E1.50 INCH ADAIR IA EMERGENCY MNGR
ALSO 40 TO 50 MPH WINDS IN TOWN OF ADAIR.
1234 PM HAIL 3 S STRATFORD 42.23N 93.93W
06/30/2014 E1.75 INCH HAMILTON IA LAW ENFORCEMENT
1236 PM HEAVY RAIN 5 W GOWRIE 42.27N 94.38W
06/30/2014 E1.13 INCH WEBSTER IA TRAINED SPOTTER
1.13 INCHES OF RAIN IN 45 MINUTES.
1241 PM HAIL 1 SE ADAIR 41.49N 94.63W
06/30/2014 E1.75 INCH ADAIR IA LAW ENFORCEMENT
GOLF BALL ON I80 MILE MARKER 77 DAMAGE TO
CARS AND WINDOWS
1244 PM TSTM WND GST 2 SW STORY CITY 42.17N 93.62W
06/30/2014 E70 MPH STORY IA STORM CHASER
65 TO 75 MPH ESTIMATED GUST FROM THE
SPOTTERNETWORK.ORG
1245 PM TSTM WND GST 3 S STUART 41.46N 94.32W
06/30/2014 E60 MPH ADAIR IA TRAINED SPOTTER
REPORT VIA THE LSR WEB REPORT FORM.
1245 PM TSTM WND DMG RANDALL 42.24N 93.60W
06/30/2014 HAMILTON IA STORM CHASER
AT LEAST 2 TREES, 1 POWER POLE, AND
WIDESPREAD LARGE TREE LIMBS DOWN ACROSS
RANDALL.
1247 PM TORNADO 5 S STUART 41.43N 94.32W
06/30/2014 ADAIR IA BROADCAST MEDIA
APPARENT TORNADO DAMAGE TO HOME FROM WHO-TV.
1250 PM HAIL 1 SE ELLSWORTH 42.30N 93.57W
06/30/2014 E0.88 INCH HAMILTON IA TRAINED SPOTTER
1254 PM TSTM WND DMG 2 SSW RANDALL 42.21N 93.62W
06/30/2014 HAMILTON IA STORM CHASER
TREES SNAPPED OFF AT BASES AND LARGE LIMBS
ACROSS US 69 HIGHWAY. SPOTTERNETWORK.ORG VIA
NWSCHAT.
1254 PM TSTM WND DMG ZEARING 42.16N 93.30W
06/30/2014 STORY IA EMERGENCY MNGR
NUMEROUS 40 TO 50 FEET TALL TREES DOWN IN
ZEARING. LARGE TREE BRANCH ACROSS HIGHWAY 69
1 MILE SOUTH OF STATE ROAD E29. REPORT FROM
EM VIA NWSCHAT.
0107 PM HAIL ESE HUBBARD 42.30N 93.29W
06/30/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO QUARTER
SIZED HAIL...CONSIDERABLE WIND AND HEAVY
RAIN.
0110 PM TSTM WND GST 1 S HUBBARD 42.28N 93.30W
06/30/2014 M81 MPH HARDIN IA MESONET
MEASURED BY HOME WEATHER STATION. TWO LARGE
ASH TREES SNAPPED. PINE TREE SNAPPED. CORN
AND BEAN CROPS FLATTENED.
0115 PM HAIL 2 W ADEL 41.61N 94.07W
06/30/2014 E1.00 INCH DALLAS IA EMERGENCY MNGR
0116 PM TSTM WND DMG URBANDALE 41.64N 93.74W
06/30/2014 POLK IA PUBLIC
MEDIUM SIZE TREE LIMB DAMAGE
0118 PM HAIL 1 W NEW PROVIDENCE 42.28N 93.19W
06/30/2014 E1.00 INCH HARDIN IA EMERGENCY MNGR
ALSO A LARGE TREE ACROSS A ROAD AT THIS
LOCATION DUE TO STRONG (UNKNOWN SPEED) WIND.
0120 PM TSTM WND DMG LISCOMB 42.19N 93.01W
06/30/2014 MARSHALL IA EMERGENCY MNGR
LARGE MACHINE SHED DOWN. NUMEROUS REPORTS OF
TREES DOWN ACROSS NORTHERN MARSHALL COUNTY
INCLUDING IN CLEMONS AND ALBION. TIME FOR
THE LISCOMB REPORT ESTIMATED BY RADAR
0120 PM TSTM WND DMG 1 SE BEVINGTON 41.35N 93.78W
06/30/2014 WARREN IA EMERGENCY MNGR
SEMI-TRUCK BLOWN OVER ON I-35 AT THIS
LOCATION.
0122 PM FUNNEL CLOUD MARTENSDALE 41.37N 93.74W
06/30/2014 WARREN IA PUBLIC
FUNNEL LASTED LESS THAN 1 MINUTE AND RECEDED
INTO CLOUDS
0125 PM TSTM WND DMG 2 S MARTENSDALE 41.34N 93.73W
06/30/2014 WARREN IA EMERGENCY MNGR
3195 KIRKWOOD ST., PROLE, IA... LARGE GRAIN
BIN DESTROYED ALONG WITH TWO HOOP BUILDINGS.
TIME EST. FROM RADAR FROM NWSCHAT POSTING
FROM WARREN CO. EMA.
0125 PM TSTM WND DMG 1 ESE MARTENSDALE 41.37N 93.71W
06/30/2014 WARREN IA EMERGENCY MNGR
BUILDING AND HOUSE PARTIALLY DESTROYED 50TH
AVENUE AND HIGHWAY 92, VIA NWSCHAT.
0127 PM TSTM WND GST 1 W CUMMING 41.48N 93.78W
06/30/2014 E70 MPH WARREN IA STORM CHASER
SPOTTERNETWORK.ORG VIA NWSCHAT.
0128 PM TSTM WND DMG 1 N MARTENSDALE 41.39N 93.74W
06/30/2014 WARREN IA EMERGENCY MNGR
BARN DESTROYED BY WIND.
0128 PM TSTM WND DMG MARTENSDALE 41.37N 93.74W
06/30/2014 WARREN IA EMERGENCY MNGR
ALL WINDOWS BROKEN OUT OF HOUSE AT THIS
LOCATION. EM VIA NWSCHAT.
0130 PM TORNADO TRAER 42.19N 92.46W
06/30/2014 TAMA IA FIRE DEPT/RESCUE
TRAER FIRE DEPT. REPORTS SEVERAL HOMES
DAMAGED OR DESTROYED IN TRAER.
0130 PM TSTM WND GST MARTENSDALE 41.37N 93.74W
06/30/2014 E70 MPH WARREN IA PUBLIC
0135 PM TSTM WND DMG 2 NNW GRIMES 41.69N 93.80W
06/30/2014 POLK IA TRAINED SPOTTER
SMALL TREES REPORTED UPROOTED. DITCH
FLOODING AROUND BRIARCREEK HOUSING
DEVELOPMENT
0140 PM HAIL GRUNDY CENTER 42.36N 92.77W
06/30/2014 E0.88 INCH GRUNDY IA TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUST 40 MPH
0140 PM TSTM WND DMG MARTENSDALE 41.37N 93.74W
06/30/2014 WARREN IA EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 28 JUST NORTH OF
MARTENSDALE AND TREE LIMBS DOWN ON HOUSE IN
MARTENSDALE. EM REPORT VIA NWSCHAT.
0141 PM HAIL NORWALK 41.50N 93.68W
06/30/2014 M1.00 INCH WARREN IA TRAINED SPOTTER
HEAVY RAINFALL ALSO OCCURING AT THIS TIME
CAUSING PONDING OF WATER.
0141 PM TSTM WND GST 1 WSW INDIANOLA 41.36N 93.58W
06/30/2014 E60 MPH WARREN IA FIRE DEPT/RESCUE
ESTIMATED 60 MPH WIND, HEAVY RAIN AND SMALL
LIMBS DOWN. INDIANOLA FD VIA MICRN.
0147 PM FLASH FLOOD ANKENY 41.72N 93.61W
06/30/2014 POLK IA TRAINED SPOTTER
WATER OVER CURBS AND FLOWING. 9TH ST AND
DELAWARE IN ANKENY.
0148 PM TSTM WND GST 3 S GRUNDY CENTER 42.32N 92.77W
06/30/2014 E70 MPH GRUNDY IA LAW ENFORCEMENT
SHERIFF DEPUTY ESTIMATED AT LEAST 70 MPH
WINDS AND PEA SIZE HAIL AT 229TH AND 260TH
0153 PM TSTM WND DMG SANDYVILLE 41.37N 93.39W
06/30/2014 WARREN IA EMERGENCY MNGR
ALL WINDOWS ON NORTH SIDE OF HOUSE
DESTROYED. LIKELY WIND AND HAIL DAMAGE BOTH.
TIME ESTIMATED FROM RADAR. NWSCHAT REPORT
FROM EMA.
0153 PM HAIL SANDYVILLE 41.37N 93.39W
06/30/2014 E2.75 INCH WARREN IA EMERGENCY MNGR
DELAYED REPORT FROM EM VIA NWSCHAT. GOLFBALL
TO BASEBALL SIZED HAIL.
0156 PM TSTM WND DMG TRAER 42.19N 92.46W
06/30/2014 TAMA IA CO-OP OBSERVER
HALF OF ROOF BLOWN OFF.
0157 PM FLASH FLOOD 2 NNW GRIMES 41.69N 93.80W
06/30/2014 POLK IA AMATEUR RADIO
6 INCHES OR MORE OF WATER, RAPIDLY MOVING,
IN AREAS IT TYPICALLY DOES NOT OCCUR. 2.5
INCHES OF RAIN IN 45 MINUTES. LITTLE BEAVER
CREEK OUT OF BANKS
0202 PM TSTM WND GST PLEASANTVILLE 41.39N 93.27W
06/30/2014 E60 MPH MARION IA TRAINED SPOTTER
SPOTTER MN402 ALSO NICKEL HAIL IN THIS
GENERAL LOCATION VIA THE PHONE.
0210 PM TSTM WND DMG TRAER 42.19N 92.46W
06/30/2014 TAMA IA BROADCAST MEDIA
KCVM...KCNZ... KCFI REPORT VIA NWSCHAT WITH
TIME ESTIMATED FROM RADAR REPORTING DAMAGE
IN TRAER...TREES OVER POWER LINES, SEMI
TRAILER TIPPED OVER AND DAMAGE TO HOUSES.
REPORT VIA NWSCHAT.
0210 PM TSTM WND GST 8 WNW LA PORTE CITY 42.34N 92.34W
06/30/2014 E60 MPH BLACK HAWK IA TRAINED SPOTTER
SPOTTER BH410 VIA PHONE. ALSO 1.25 INCHES OF
RAIN FROM AROUND 2:10 PM TO 2:35 PM.
0217 PM TSTM WND DMG CHELSEA 41.92N 92.40W
06/30/2014 TAMA IA FIRE DEPT/RESCUE
CORN CRIB DESTROYED BY HIGH WINDS. DELAYED
REPORT FROM CHELSEA F.D.
0217 PM TSTM WND GST 1 S GRUNDY CENTER 42.35N 92.77W
06/30/2014 E70 MPH GRUNDY IA FIRE DEPT/RESCUE
ESTIMATED 70 MPH WINDS IN AND JUST SOUTH OF
CHELSEA ALONG WITH TORRENTIAL RAIN. POWER
LINES DOWN, A LOT OF TREE DAMAGE IN CHELSEA.
0225 PM TSTM WND DMG LA PORTE CITY 42.31N 92.19W
06/30/2014 BLACK HAWK IA EMERGENCY MNGR
BLACK HAWK COUNTY EMERGENCY MANAGER REPORTS
TREE AND CROP DAMAGE. TIME ESTIMATED BY
RADAR.
0230 PM HEAVY RAIN 1 E HARTFORD 41.46N 93.39W
06/30/2014 M1.60 INCH WARREN IA TRAINED SPOTTER
HEAVY RAIN DURATION 1 HOUR OBSERVER LOCATION
HARTFORD
0230 PM TSTM WND DMG DUNKERTON 42.57N 92.16W
06/30/2014 BLACK HAWK IA PUBLIC
TREES AND POWERLINES DOWN IN TOWN. IMAGES
RELAYED BY KWWL. TIME ESTIMATED FROM RADAR
0259 PM HEAVY RAIN 4 SW DUNKERTON 42.53N 92.22W
06/30/2014 M2.00 INCH BLACK HAWK IA TRAINED SPOTTER
BH206 SPOTTER REPORT OF 2.0 INCHES OF RAIN
IN 20 MINUTES.
0349 PM FLASH FLOOD CONRAD 42.22N 92.87W
06/30/2014 GRUNDY IA LAW ENFORCEMENT
GRUNDY COUNTY LAW ENFORCEMENT REPORTS
NUMEROUS CREEKS HAVE RISEN OUT OF THEIR
BANKS AND SEVERAL ROADS ARE UNDERWATER
AROUND THE COUNTY.
0603 PM HAIL 3 SW TAMA 41.93N 92.62W
06/30/2014 E0.88 INCH TAMA IA LAW ENFORCEMENT
0614 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
06/30/2014 MARSHALL IA TRAINED SPOTTER
FAST MOVING WATER OF UNKNOWN DEPTH MOVING
DOWN AN ENTIRE CITY STREET
0620 PM HEAVY RAIN W MANSON 42.53N 94.54W
06/30/2014 E2.80 INCH CALHOUN IA TRAINED SPOTTER
RAINFALL TOTAL FOR TODAY
&&
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:38 PM CDT | Areal Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 24 hr |
| Jun 30, 7:49 PM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 24 hr |
| Jun 30, 8:21 PM CDT | Areal Flood Warning | DMX | Jasper, Marion, Polk, Warren | 23 hr |
| Jun 30, 8:49 PM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 24 hr |
| Jul 1, 6:34 AM CDT | River Flood Warning | DMX | Story | 42 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.